MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Pericardial Effusion (3271)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a percutaneous coronary intervention (pci) procedure to treat a concentric de novo lesion located in the left anterior descending artery (lad).Access to the lesion was obtained via the radial artery.A shockwave c2 coronary lithotripsy (ivl) catheter was used to treat the target lesion.The physician intended to treat the proximal lad but decided to treat the distal lesion first.After the ivl balloon delivered 60 pulses, a vessel perforation occurred in the lad.The physician placed a coronary balloon to manage the perforation while a graftmaster¿ rx coronary stent graft system was prepared.The graftmaster was unable to treat the perforation.The patient's condition declined.The patient's blood pressure dropped, electrocardiogram (ekg) changed, and the physician had to perform pericardiocentesis due to pericardial effusion and then transferred the patient to surgery for a successful bypass.Since the patient was also on schedule for a transcatheter aortic valve replacement (tavr), the surgeon also ended up replacing the aortic valve and treating the perforation with one surgical procedure.The patient was extubated on (b)(6) 2023 and is currently an in-patient at a rehab facility and is doing well.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.For investigation therefore, a physical examination could not be performed.Based on the reported event, the patient experienced perforation after ivl balloon successfully delivered 60 pulses to the target vessel.The physician attempted to treat the perforation with a graftmaster covered stent, however, it was unsuccessful.The patient's condition started to decline so the patient was transferred to surgery and had undergone a successful coronary artery bypass.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95133
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17302478
Report Number3015053858-2023-00045
Device Sequence Number3827352
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)241130(10)A221118D
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberA221118D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Initial Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRAFTMASTER¿ COVERED STENT - ABBOTT VASCULAR
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight109 KG
Patient EthnicityNon Hispanic
Patient RaceWhite